Have their been any studies regarding the use of methylprednisolone for the cessation of PVC's? I have significant PVC's that I feel throughout the day and evening. A few months ago I came down with a bad cold and ended up with bronchitis. I was prescribed the methylprednisolone pack and within a few days, all PVC's stopped! This lasted for two months during which time I resumed drinking two to three cups of caffeinated coffee per day. The PVC's did restarted slowly, but are generally less noticeable.
My case may be unique. I am a 48 year old male athlete. My echocardiogram was negative. I was diagnosed with a prolactinoma eight years ago and am now panhypopituitary. I am on full hormone replacement therapy.
Is it reasonable for me to ask my doctor to prescribe the methylpred pack again to see if this works?
I thought I remembered someone mentioning this before, perhaps it was you in another post?
On the PVC thing, at least for myself, I've suspected a few things
Something with the immune system: why? because when mine started bad in jan of this year, the only break I got was when I got a bad cold. PVCs were gone the entire time. As the cold started to go away, the PVCs came back. I also read about some other blogger with the same scenario. That means something immune system related or perhaps symptoms of the cold somehow did something, I'm not sure but I keep thinking immune system.
What also affects the immune system is stress, and stress is a PVC trigger, see where I'm going with this?
The prednisone you're talking about suppresses your immune system.
It's a good theory!
SO I don't know what the causation is there, but there is some correlation.
Could also be hormonal.
There's so little freaking research being done for PVCs, it frustrating me lately. I know there are bigger fish to fry and all... If I were you, I would definitely ask. This is how solutions are found, trial and error. If it works again for you, post back the results please. :-)
There is some interesting literature out there that shows using corticosteroids in the short term for inflammatory pain after cardiac ablation has incidentally improved "palpitations". Inflammation around the heart has been connected with arrhythmias, but usually only when the inflammation is so profound as to be detected on usual tests -- ultra sound or EKG. Recently, tests such as the Thoracic and Heart CT scan and Heart MRI have been shown to pick up even minimal anomalies, such as very small pericardial effusions, that other tests were not sensitive enough to detect. Since these anomalies did not present with any gross abnormalities in other standard tests nor present with obvious symptoms, docs have not been sure how to deal with them. But it does suggest that there may be some connection between inflammation and palpitations. Inflammation can also be present in muscles, veins and arteries and even nerves, so it does raise the question of how much the immune system and inflammation may have to do with arrhythmia. However, long term use of steroids is a tricky and potentially dangerous thing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.